Secondary Logo

Institutional members access full text with Ovid®

Allergic Acute Coronary Syndrome (Kounis Syndrome) in a Young Woman During Spinal Anesthesia: A Case Report

Mendoza Vásquez, Luis Eduardo, MD, MS

doi: 10.1213/XAA.0000000000000768
Case Reports
Buy
SDC

Kounis syndrome represents the concurrence of acute coronary syndromes or anginal pain with allergic, hypersensitivity, and anaphylactoid reactions that are increasingly found in clinical practice. We present a case of a young woman who experienced attacks of dyspnea, hypoxemia, and hypotension during and after spinal anesthesia. Based on the pattern of clinical symptoms and laboratory findings, she was retrospectively diagnosed with Kounis syndrome, even though no apparent trigger of hypersensitivity was found.

From the Department of Anesthesia, Instituto Guatemalteco de Seguridad Social, Guatemala City, Guatemala.

Accepted for publication February 16, 2018.

Funding: None.

The author declares no conflicts of interest.

Address correspondence to Luis Eduardo Mendoza Vásquez, MD, MS, Department of Anesthesia, Instituto Guatemalteco de Seguridad Social, 17 Calle 8–81, Zona 10, Guatemala City, Guatemala. Address e-mail to luismendoza@ufm.edu.

© 2018 International Anesthesia Research Society
You currently do not have access to this article

To access this article:

Note: If your society membership provides full-access, you may need to login on your society website